Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 60, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 24, 2019, 9:05 PM EST for Pulaski County, Georgia. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 9:05 PM EST (02:05 UTC)
- Expired
- Jan 26, 2019, 12:09 AM EST
- In force
- 27 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1). The gauge peaked at 11.75 ft at Jan 25, 2019, 5:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
504 WGUS42 KFFC 250205 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 905 PM EST Thu Jan 24 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Tucsawhatchee Creek near Hawkinsville affecting Pulaski County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC235-251604- /O.NEW.KFFC.FL.W.0060.190125T0205Z-000000T0000Z/ /TSCG1.1.ER.190125T0137Z.190125T0145Z.000000T0000Z.NO/ 905 PM EST Thu Jan 24 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Tucsawhatchee Creek near Hawkinsville. * From this evening until further notice. * At 8 PM Thursday the stage was 11 feet...and rising. * Flood stage is 11 feet. * At 11 feet...Flood stage is reached. Minor flooding of woodlands...fields and pastures begin upstream and downstream from the gage on Georgia Highways 257 and 27. && LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364 $$
4 follow-up statements
002
WGUS82 KFFC 251105
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
605 AM EST Fri Jan 25 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Turkey Creek near Byromville affecting Dooly County
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Tucsawhatchee Creek near Hawkinsville affecting Pulaski County
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC313-260104-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-190126T2310Z/
/CHCG1.1.ER.190124T1045Z.190125T2200Z.190126T1710Z.UU/
605 AM EST Fri Jan 25 2019
...Flood Warning extended until Saturday evening...
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until Saturday evening.
* At 545 AM Friday the stage was 17 feet, and slowly rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 16 feet.
* The creek will continue rising, reaching near 17.1 feet by this
afternoon, then begin falling. The river is forecast to fall below
flood stage Saturday afternoon.
* Between 16 and 18 feet, minor flooding occurs in the pastures,
fields and woodlands upstream and downstream from the Keiths Mill
Road bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC115-260104-
/O.CON.KFFC.FL.W.0057.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190124T1853Z.190125T0646Z.000000T0000Z.NO/
605 AM EST Fri Jan 25 2019
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 445 AM Friday the stage was 24.6 feet, and slowly falling.
* Minor flooding is occurring, and minor flooding is expected to
continue.
* Flood stage is 24 feet.
* At 24 feet, minor flooding occurs in the woodlands, fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will
be mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC117-121-260104-
/O.CON.KFFC.FL.W.0046.000000T0000Z-190126T1108Z/
/APHG1.1.ER.190124T0625Z.190125T1200Z.190126T0508Z.NO/
605 AM EST Fri Jan 25 2019
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Saturday morning.
* At 545 AM Friday the stage was 8.1 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 7 feet.
* The river will begin falling later this morning and is forecast
to fall below flood stage after midnight Saturday morning.
* At 8 feet, minor flooding continues in the woodlands and fields
along the creek from near Cumming in south Forsyth County to
Alpharetta and Roswell in north Fulton County. Portions of The
Big Creek Greenway have minor flooding with 1 to 2 feet of water.
Most of the walking and biking paths will be closed, especially
upstream and downstream from the gage on Kimball Bridge Road and
near Rock Mill Park. Portions of the YMCA Campground off Preston
Ridge Road will be flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC235-252326-
/O.EXT.KFFC.FL.W.0060.000000T0000Z-190125T2326Z/
/TSCG1.1.ER.190125T0137Z.190125T0915Z.190125T1726Z.NO/
605 AM EST Fri Jan 25 2019
...Flood Warning extended until this evening...
The Flood Warning continues for
The Tucsawhatchee Creek near Hawkinsville.
* Until this evening.
* At 545 AM Friday the stage was 11.8 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 11 feet.
* The river will begin to fall early this morning, dropping below
flood stage this afternoon.
* At 11 feet, minor flooding occurs in the woodlands, fields and
pastures upstream and downstream from the gage on Georgia Highways
257 and 27.
&&
LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364
$$
GAC093-251135-
/O.CAN.KFFC.FL.W.0056.000000T0000Z-190125T1332Z/
/BVLG1.1.ER.190124T1810Z.190125T0000Z.190125T0945Z.NO/
605 AM EST Fri Jan 25 2019
The Flood Warning is cancelled for
The Turkey Creek near Byromville.
* This takes effect immediately.
* Until this morning.
* At 545 AM Friday the stage was 9.9 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* Between 8 and 10 feet, bankfull conditions occur upstream and
downstream from the stream gage on Georgia Highway 90.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$570 WGUS82 KFFC 251457 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 957 AM EST Fri Jan 25 2019 ...The Flood Warning continues for the following rivers in Georgia... Tucsawhatchee Creek near Hawkinsville affecting Pulaski County GAC235-252326- /O.CON.KFFC.FL.W.0060.000000T0000Z-190125T2326Z/ /TSCG1.1.ER.190125T0137Z.190125T0915Z.190125T1726Z.NO/ 957 AM EST Fri Jan 25 2019 The Flood Warning continues for The Tucsawhatchee Creek near Hawkinsville. * Until this evening. * At 08AM Friday the stage was 11.7 feet...and falling. * Minor flooding is occurring. * Flood stage is 11 feet. * The river will continue to fall to below flood stage by this afternoon. * At 11 feet...Flood stage is reached. Minor flooding of woodlands...fields and pastures begin upstream and downstream from the gage on Georgia Highways 257 and 27. && LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364 $$
590 WGUS82 KFFC 252314 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 614 PM EST Fri Jan 25 2019 ...The Flood Warning continues for the following rivers in Georgia... Tucsawhatchee Creek near Hawkinsville affecting Pulaski County GAC235-261314- /O.EXT.KFFC.FL.W.0060.000000T0000Z-190126T1424Z/ /TSCG1.1.ER.190125T0137Z.190126T0000Z.190126T0824Z.NO/ 614 PM EST Fri Jan 25 2019 The Flood Warning continues for The Tucsawhatchee Creek near Hawkinsville. * Until Saturday morning. * At 5 PM Friday the stage was 11.3 feet...and falling. * Minor flooding will continue. * Flood stage is 11 feet. * At 11 feet...Flood stage is reached. Minor flooding of woodlands...fields and pastures begin upstream and downstream from the gage on Georgia Highways 257 and 27. && LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364 $$
684 WGUS82 KFFC 260509 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1209 AM EST Sat Jan 26 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Tucsawhatchee Creek near Hawkinsville affecting Pulaski County GAC235-260539- /O.CAN.KFFC.FL.W.0060.000000T0000Z-190126T1424Z/ /TSCG1.1.ER.190125T0137Z.190125T1000Z.190126T0325Z.NO/ 1209 AM EST Sat Jan 26 2019 The Flood Warning is cancelled for The Tucsawhatchee Creek near Hawkinsville. * This takes effect immediately. * Until this morning. * At 1145 PM Friday the stage was 10.9 feet and falling. * Flood stage is 11 feet. * The creek will continue to fall. * Between 9 and 11 feet, bankfull conditions occur upstream and downstream from the gage on Georgia Highways 257 and 27. The marsh land surrounding the creek will be flooded. && LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 7:25 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 24, 7:25 PM EST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 725 PM EST Thu Jan 24 2019 .UPDATE... 00z Aviation update below. Baker && .PREV DISCUSSION... /Issued 255 PM EST Thu Jan 24 2019/ SHORT TERM /Tonight through Friday Night/... The cold front has moves east of the area but there is still quite a bit of cloud cover left in its wake. The strong Northwesterly flow is bringing in a drier airmass and the clouds are diminishing but that drier airmass is also much cooler. Current temps across the state ranging from the upper 20s in the NE GA mountains to near 60s across SE GA. The majority of north and central GA is in the 30s and 40s. With the clearing clouds and colder air moving in looking for low temps tonight to dip into the 20s and 30s with lows Friday night expected in the teens and 20s. The gusty northwest winds today will subside a bit overnight but will still see wind chill values in the single digits in the NE GA mountains with teens and lower 20s elsewhere. Temps Friday will get up into the 40s and 50s with some mid to upper 30 deg reading across N GA. 01 && .LONG TERM /Saturday through Thursday/... To begin the extended period, a strong surface high will be in place over the southeastern CONUS, which will lead to generally dry conditions and fair weather through the weekend and into the early parts of next week. ECMWF and GFS are in agreement that an upper level shortwave and an associated weak cold front will approach Georgia on late Sunday into early Monday. Neither model is producing much precipitation with this system, as the surface high is expected to inhibit the precipitation chances. While both models agree that precipitation will be limited to far north Georgia, GFS solutions are slightly wetter and extend the precipitation further to the south. As the high pressure moves out of the area, a sharp cold front will approach and is expected to enter the forecast area on Tuesday morning and move southeastward through Georgia throughout the day on Tuesday. GFS and ECMWF solutions both show much of the low-level moisture behind the frontal boundary, which suggests the potential for some wintry weather where temperatures drop below freezing and before the moisture clears out of the area. At this time, there are still disagreements between model solutions so the specifics are still somewhat difficult to discern. ECMWF now offers a wetter, but slightly faster solution than the GFS, but both indicate that the majority of the precipitation will pass through our area during the day Tuesday. The possibility still exists of the cold front slowing and becoming elongated and moving through the area on early Wednesday as opposed to Tuesday, so I left some slight chance PoPs in on Wednesday to account for this possibility. Temperatures will be around 5-10 degrees below average to start the period, with highs in the 40s and low 50s and lows in the upper 20s and low 30s. These temperatures will gradually increase each consecutive day until the frontal system enters our area on Tuesday. A sharp drop in temperatures is to be expected behind the passage of the cold front, with highs running 10-15 degrees below average on Wednesday. Cooler temperatures will remain through the end of the period. King && .AVIATION... 00Z Update... VFR conditions thru period with mostly clear skies and persistent NW wind near 8-10 kts (cannot rule out some low end gusts Friday), then some decreasing magnitudes for Friday evening. //ATL Confidence...00Z Update... High on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 29 47 23 50 / 0 0 0 0 Atlanta 30 43 25 48 / 0 0 0 0 Blairsville 24 37 19 43 / 5 0 0 0 Cartersville 28 41 22 47 / 0 0 0 0 Columbus 32 50 26 52 / 0 0 0 0 Gainesville 28 43 23 47 / 0 0 0 0 Macon 32 50 25 52 / 0 0 0 0 Rome 28 41 22 47 / 0 0 0 0 Peachtree City 30 46 24 49 / 0 0 0 0 Vidalia 35 53 28 53 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....King AVIATION...Baker
Hazardous weather outlook, Jan 24, 2:56 PM EST, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 256 PM EST Thu Jan 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 256 PM EST Thu Jan 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A handful of rivers and creeks have risen out of their banks in Northern Georgia and across the Atlanta metro from the recent rainfall with the most sensitive now beginning to recede but several others remaining above flood stage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Our next cold front is expected on Tuesday with a line of showers expected to move through the forecast area, with a chance for some light snow for north Georgia. There's still some uncertainty regarding this system, so please stay informed regarding the forecast going forward as the forecast is subject to change. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 8:34 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 48 hr |
| Jan 25, 8:27 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 23 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.